Convex Structure of the Constrained Least Square Problem for Estimating the Forward Rate Sequence
AbstractWe will show that the constrained least square problem proposed in Konno and Takase  for estimating the forward rate sequence by using the market prices of default-free non-callable coupon bonds is in fact a convex minimization problem under more general conditions than those assumed in the subsequent paper by the same authors . Consequently, the constrained least square approach can generate a smooth and accurate forward rate sequence very fast by standard convex minimization algorithms. Copyright Kluwer Academic Publishers 1997
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Springer in its journal Asia-Pacific Financial Markets.
Volume (Year): 4 (1997)
Issue (Month): 2 (May)
Contact details of provider:
Web page: http://springerlink.metapress.com/link.asp?id=102851
convex minimization problems; forward rate sequence; least square approach; term structure of interest rates.;
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Delbaen, F. & Lorimier, Sabine, 1992. "Estimation of the yield curve and the forward rate curve starting from a finite number of observations," Insurance: Mathematics and Economics, Elsevier, vol. 11(4), pages 259-269, December.
- McCulloch, J Huston, 1971.
"Measuring the Term Structure of Interest Rates,"
The Journal of Business,
University of Chicago Press, vol. 44(1), pages 19-31, January.
- Tom Doan, . "RATS program to estimate term structure with cubic splines," Statistical Software Components RTZ00019, Boston College Department of Economics.
- Vasicek, Oldrich A & Fong, H Gifford, 1982. " Term Structure Modeling Using Exponential Splines," Journal of Finance, American Finance Association, vol. 37(2), pages 339-48, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F. Baum).
If references are entirely missing, you can add them using this form.